Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 22, 1999, 9:26 AM CDT for Barber County, Pratt County, Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 1999, 9:26 AM CDT (14:26 UTC)
- Expired
- Apr 22, 1999, 10:10 AM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Barber County, KS, Pratt County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 9:30 AM CDT | Hail 0.75 | Aetna, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KDDC 221427 RRA SVRDDC KSC007-151-221510- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 926 AM CDT THU APR 22 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARBER COUNTY IN SOUTH CENTRAL KANSAS PRATT COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1010 AM CDT * AT 921 AM CDT... DODGE CITY DOPPLER RADAR INDICATED THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 18 MILES SOUTHWEST OF MEDICINE LODGE TO LAKE CITY TO 14 MILES SOUTHWEST OF PRATT... MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED MEDICINE LODGE BY 940 AM CDT BARBER STATE LAKE BY 940 AM CDT PRATT BY 955 AM CDT IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A STURDY SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS. RB/BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:14 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Apr 22, 3:14 AM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 314 AM CDT THU APR 22 1999 LARGE UPPER TROF IN THE WEST IS FORECAST TO DIVE SOUTH PER ALL OF THE MODELS. 0Z/22ND 300 MB UA PLOT SHOWS A 145 KT JET ON THE BACKSIDE OF THE UPPER SYSTEM WHICH BODES WELL FOR THE ENTIRE SYSTEM TO CONTINUE TO DIVE SOUTH. MY MAIN CONCERN FOR THIS CYCLE IS EVER DECREASING PCPN CHANCES. MAIN FORCING WITH A SHORTWAVE OVER THE DESERT SOUTHWEST IS CURRENTLY OVER EASTERN COLORADO/WESTERN KANSAS. ALL OF THE MODEL OMEGA FIELDS TO VARYING DEGREES INDICATE THAT THIS FORCING WILL BE NORTH OF THE CWA BY DAYS END. THEREFORE WILL DECREASE POPS WITH TIME. BETTER CHC FOR THUNDER EXISTS IN THE SOUTHEASTERN CWA...SO WILL KEEP THE MENTION OF THUNDER GOING THERE. THROUGH FRIDAY...TEMPS WILL BE COOLER DUE TO CAA. ALSO...WITH LOW-LEVEL MODEL RH FIELDS INDICATING PLENTY OF LOW CLOUD...WILL ALSO KEEP THE CLOUDY WORDING FOR TONIGHT AND TOMORROW. WITH MAIN UPWARD FORCING TO OUR WEST AND THE COLD AIR CONTINUING TO DEEPEN...DECIDED TO LOWER POPS FOR TONIGHT INTO FRIDAY. COORD W/GLD PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 061/042 051/038 056 533 GCK 060/041 050/036 055 533 EHA 059/039 047/038 049 653 LBL 063/042 055/039 057 533 HYS 059/040 049/035 056 633 P28 068/048 059/040 060 633 .DDC...NONE MCCAMMON
In the hours before
Special weather statement, Apr 22, 6:00 AM CDT, 3 hours 26 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-230600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 600 AM CDT THU APR 22 1999 ...SPOTTER ACTIVATION MAY BE REQUIRED FOR PARTS OF SOUTH CENTRAL KANSAS THIS AFTERNOON... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ALONG AND SOUTH OF A PRATT TO COLDWATER LINE. THE MAIN THREATS FROM THUNDERSTORMS WHICH MAY FORM WILL BE LARGE HAIL AND GUSTY WINDS. SYNOPSIS: A SURFACE COLD FRONT LOCATED FROM NORTH CENTRAL OKLAHOMA TO THE SOUTHERN TEXAS PANHANDLE EARLY THIS MORNING WILL CONTINUE TO SLOWLY MOVE SOUTH THROUGHOUT TODAY. WARM MOIST AIR FLOWING OVER THE FRONT MAY HELP TO PRODUCE THUNDERSTORMS THIS AFTERNOON OVER THE SLIGHT RISK AREA. THE THREAT FOR SEVERE WEATHER WILL DIMINISH TOWARD SUNSET TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ANY UPDATES. FOR MORE WEATHER INFORMATION...VISIT OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ MCCAMMON
Special weather statement, Apr 22, 6:00 AM CDT, 3 hours 26 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-230600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 600 AM CDT THU APR 22 1999 ...SPOTTER ACTIVATION MAY BE REQUIRED FOR PARTS OF SOUTH CENTRAL KANSAS THIS AFTERNOON... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ALONG AND SOUTH OF A PRATT TO COLDWATER LINE. THE MAIN THREATS FROM THUNDERSTORMS WHICH MAY FORM WILL BE LARGE HAIL AND GUSTY WINDS. SYNOPSIS: A SURFACE COLD FRONT LOCATED FROM NORTH CENTRAL OKLAHOMA TO THE SOUTHERN TEXAS PANHANDLE EARLY THIS MORNING WILL CONTINUE TO SLOWLY MOVE SOUTH THROUGHOUT TODAY. WARM MOIST AIR FLOWING OVER THE FRONT MAY HELP TO PRODUCE THUNDERSTORMS THIS AFTERNOON OVER THE SLIGHT RISK AREA. THE THREAT FOR SEVERE WEATHER WILL DIMINISH TOWARD SUNSET TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ANY UPDATES. FOR MORE WEATHER INFORMATION...VISIT OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ MCCAMMON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:48 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.